Alert archive / California / Wind Advisories in 2013

Wind Advisory 62, NWS San Diego, CA

September 26, 20134 counties in California

NWS San Diego, CA issued this wind advisory at Sep 26, 2013, 1:36 PM PDT for 4 counties in California. It took effect at Sep 27, 2013, 2:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2013, 1:36 PM PDT (20:36 UTC)
In effect from
Sep 27, 2013, 2:00 AM PDT
Expired
Sep 27, 2013, 12:00 PM PDT
In force
10 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS76 KSGX 262036
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PDT THU SEP 26 2013

...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS
AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON...

...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING THROUGH
AND BELOW PASSES AND CANYONS...

.A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS
WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST THIS AFTERNOON.
LOCAL GUSTS OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS
AND ON THE DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS
WILL DIMINISH BY THIS EVENING.

BY LATE TONIGHT...GUSTY NORTHEASTERLY WINDS WILL DEVELOP IN THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY
THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO
THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE
LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL
OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND
SATURDAY.

CAZ056-061-270445-
/O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/
/O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
136 PM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. 

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
  50 MPH WILL OCCUR THIS AFTERNOON...THEN LOCAL NORTHEAST WINDS
  15TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT
  AND CONTINUE FRIDAY MORNING.

* TIMING...THROUGH THIS AFTERNOON...THEN AGAIN LATE TONIGHT AND
  FRIDAY MORNING.

* LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT
  DESERT AREAS. LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN THE
  NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND
  EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN
  THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN
  SOMEWHAT SATURDAY AFTERNOON.

* WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT...
  VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50
  MPH AT 12 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-057-270445-
/O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
136 PM PDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. 

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
  THROUGH AND BELOW PASSES AND CANYONS.

* TIMING...LATE TONIGHT AND FRIDAY MORNING

* LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND
  THE 60 FREEWAY.

* OUTLOOK...WINDS WILL WEAKEN SATURDAY AFTERNOON...BUT LOCALLY
  GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-270000-
/O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
136 PM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS 
  TO 50 MPH WILL OCCUR. 

* TIMING...THROUGH THIS AFTERNOON.

* LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT
  DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG
  INTERSTATE 8.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND 
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS 
  ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. 

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME 
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE 
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH 
  IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. 

* WIND GUSTS SINCE MIDNIGHT...HARRISON PARK...47 MPH AT 7 AM PDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
3 follow-up statements
255 
WWUS76 KSGX 262356
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 PM PDT THU SEP 26 2013

...LOCALLY STRONG AND GUSTY WEST WINDS IN THE DESERTS AND THE
DESERT MOUNTAIN SLOPES DIMINISHING THIS EVENING...

...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING
THROUGH AND BELOW PASSES AND CANYONS...

BY LATE TONIGHT...GUSTY NORTHEAST WINDS WILL DEVELOP IN THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY
THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO
THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE
LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL
OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND
SATURDAY.

CAZ056-061-271030-
/O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
/O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
456 PM PDT THU SEP 26 2013

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WEAKENING THIS
  EVENING...THEN LOCAL NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL
  GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY
  MORNING.

* TIMING...LATE TONIGHT AND FRIDAY MORNING.

* LOCATIONS...LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN AND BELOW
  CANYONS AND PASSES AND IN THE NORTHERN COACHELLA VALLEY...NORTH
  AND EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  COACHELLA VALLEY. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND 
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP LATE
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN
  THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN
  SOMEWHAT SATURDAY AFTERNOON.

* WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT... 
  VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 
  50 MPH AT 12 AM PDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-270100-
/O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
456 PM PDT THU SEP 26 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WEST WINDS ARE WEAKENING AND NOT EXPECTED TO REACH CRITERIA
THIS EVENING.

$$

CAZ048-055-057-271030-
/O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
456 PM PDT THU SEP 26 2013

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH 
  THROUGH AND BELOW PASSES AND CANYONS. 

* TIMING...LATE TONIGHT AND FRIDAY MORNING.

* LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND
  THE 60 FREEWAY.

* OUTLOOK...WINDS WILL WEAKEN FRIDAY AFTERNOON...BUT LOCALLY 
  GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PG
967 
WWUS76 KSGX 270955
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 AM PDT FRI SEP 27 2013

...GUSTY NORTHEASTERLY WINDS THIS MORNING THROUGH AND BELOW
PASSES AND CANYONS...

NORTHEAST WINDS GUSTING OVER 45 MPH ARE EXPECTED THIS MORNING IN
THE SAN BERNARDINO MOUNTAINS...THE SAN JACINTO MOUNTAINS AND THE
ORANGE COUNTY MOUNTAINS. AREAS SUSCEPTIBLE TO THE STRONGEST WINDS
INCLUDE THE AREAS BELOW THE CAJON PASS...AND THE PASSES AND CANYONS
IN THE ORANGE COUNTY MOUNTAINS. THE WINDS WILL WEAKEN SOMEWHAT
THIS AFTERNOON...THEN INCREASE AGAIN LATE TONIGHT INTO SATURDAY.

CAZ048-055>057-061-271900-
/O.CON.KSGX.WI.Y.0062.000000T0000Z-130927T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
255 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

* LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ON
  SECTIONS OF INTERSTATE 10 AND 15...AND HIGHWAY 60.

* OUTLOOK...WINDS WILL WEAKEN THIS AFTERNOON. LOCALLY GUSTY
  EASTERLY WINDS WILL INCREASE AGAIN LATER TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
311 
WWUS76 KSGX 271909
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1209 PM PDT FRI SEP 27 2013

...MODERATELY GUSTY NORTHEAST TO EAST WINDS TO CONTINUE...

.THE WIND ADVISORY EXPIRED AT NOON...BUT LOCAL WIND GUSTS FROM THE
EAST TO AROUND 35 MPH WILL CONTINUE TONIGHT AND SATURDAY MORNING
THROUGH AND BELOW PASSES AND CANYONS.

CAZ048-055>057-061-272015-
/O.EXP.KSGX.WI.Y.0062.000000T0000Z-130927T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
1209 PM PDT FRI SEP 27 2013

...WIND ADVISORY HAS EXPIRED...

LOCAL WIND GUSTS FROM THE EAST TO AROUND 35 MPH WILL CONTINUE
TONIGHT AND SATURDAY MORNING THROUGH AND BELOW PASSES AND CANYONS.

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 26, 9:30 AM PDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 26, 9:30 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU SEP 26 2013

.SYNOPSIS...
THE LOW PRESSURE TROUGH WILL CONTINUE TO MOVE THROUGH THE GREAT
BASIN TODAY. THIS WILL RESULT IN MODERATE TO STRONG WESTERLY WINDS
IN THE MOUNTAINS AND DESERTS AND BELOW NORMAL TEMPERATURES ACROSS
ALL OF SOUTHERN CALIFORNIA. THE DEEP MARINE LAYER WILL BRING
ISOLATED SHOWERS FROM THE COAST TO THE MOUNTAINS...AND LOCALLY DENSE
FOG IN THE MOUNTAINS THIS MORNING. WINDS WILL TURN NORTHEASTERLY
LATE TONIGHT AND EARLY FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST
ACROSS NEVADA...WITH LOCALLY GUSTS WINDS THROUGH AND BELOW PASSES
AND CANYONS. THE OFFSHORE FLOW WILL BRING DRYING AND MUCH WARMER
WEATHER THROUGH THE WEEKEND...WITH AREAS OF GUSTY EASTERLY WINDS
SATURDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TROUGH CONTINUES OVER THE WEST...WITH THE TROUGH AXIS OVER WESTERN
NEVADA INTO THE SIERRA. THE TROUGH WILL CONTINUE TO MOVE
EAST...THOUGH WITH WEST WINDS OF 40 TO 50 KNOTS ABOVE THE
INVERSION...BETWEEN 4500 AND 5500 FEET MSL...AND THE MOUNTAIN
WAVE...SOME GUSTY WINDS WILL CONTINUE IN THE DESERTS AND MOUNTAIN
DESERT SLOPES...SO THE WIND ADVISORY HAS BEEN CONTINUED UNTIL 5 PM
FOR THE RIVERSIDE/SAN DIEGO COUNTY MTNS/DESERTS. AREAS OF BLOWING
DUST WILL BE POSSIBLE AGAIN TODAY IN THE DESERTS. WINDS LOOK JUST
LOW ENOUGH FOR SW SAN BERNARDINO COUNTY TO KEEP THEM BELOW WIND
ADVISORY CRITERIA.

AFTER THE TROUGH OF LOW PRESSURE MOVES EAST...WE WILL BE IN NORTH
FLOW ALOFT TONIGHT/SATURDAY...WITH NE FLOW AT 850 MB DEVELOPING BY
AROUND 2 AM FRI. THERE IS SOME COLD AIR ADVECTION AT 700 MB BUT LESS
AT 850 MB...AND BUFKIT SOUNDINGS FOR THE LOCAL WRF SHOW A WEAK
INVERSION AROUND 650 MB...SO THERE IS A CHANCE OF A MTN WAVE...BUT
THE MTN WAVE SHOULD NOT BE STRONG ENOUGH TO BRING ANY SIGNIFICANT
WINDS TO THE VALLEY FLOORS UNTIL AFTER SUNRISE. BEST TIMES FOR
WINDS...BASED ON 12Z NAM 1.3-KM FIRE WEATHER NEST...WILL BE 8 AM TO
NOON...AND MOSTLY IN THE SANTA ANA MTNS...INLAND EMPIRE AND NORTHERN
PARTS OF THE COACHELLA VALLEY. A WIND ADVISORY WILL BE LIKELY ISSUED
FOR MAINLY FRIDAY MORNING FOR THOSE AREAS WITH THE AFTERNOON
PACKAGE. WINDS WILL INCREASE AGAIN FRIDAY NIGHT/SATURDAY...BUT
MAINLY THROUGH E-W PASSES/CANYONS...SO SAN DIEGO COUNTY WOULD BE
MORE AFFECTED. TEMPS WILL INCREASE SUBSTANTIALLY...ESPECIALLY IN THE
VALLEYS...FRIDAY AND SATURDAY...WITH QUITE A FEW 90S IN THE VALLEYS
BY SATURDAY.

WEST FLOW ALOFT WILL PREVAIL STARTING SUNDAY AS A TROUGH APPROACHES
THE PAC NW. THIS WILL END THE OFFSHORE FLOW SUNDAY...THOUGH THE
MARINE LAYER APPEARS NOT TO DEVELOP YET. TEMPS WILL NOT CHANGE MUCH
SUNDAY...THEN A COOLING TREND WILL START MONDAY AS HEIGHTS LOWER DUE
TO THE TROUGH TO THE NORTH. ANOTHER TROUGH WILL BRING MORE COOLING
AND PROBABLY A DEEPER MARINE LAYER AROUND WED...WITH OFFSHORE FLOW
AGAIN POSSIBLE AROUND THU AFTER THE TROUGH PASSES BY AND A RIDGE
FORMS OFF THE COAST.

&&

.AVIATION...
261620Z...THROUGH 270400 UTC...BKN-SCT CLOUDS WITH MULTIPLE LAYERS
BETWEEN 2500 FT MSL AND 9000 FT MSL. MTNS OCNL OBSCD. FRZLVL NEAR
10000 FT MSL. MOGR UDDFS AND MTN WAVE ACTIVITY OVER MTNS AND DESERTS
WITH WINDS W-SW 25-50KT IN THE 5000-15000 FT MSL LAYER...WITH WINDS
SHIFTING TO MOSTLY NW DIRECTION BY 0000Z. SFC WIND GUSTS 25-40KT AND
AREAS OF VSBY BLO 3SM IN BLDU/BLSA TO THE E AND SE OF MTNS

BETWEEN 27/0400-1000 UTC MOSTLY SKC WITH WINDS DIMINISHING TO LESS
THAN 15 KT BELOW 10000 FT AND SHIFTING TO N-NE DIRECTION.

BETWEEN 27/1000-1900 UTC...SKC WINDS BELOW 7000 FT NE 15-25KT WITH
MOGR UDDFS OVER AND TO THE SW OF MTNS...IMPACTING APPROACHES TO MOST
AIRPORTS WITH MOGR UDDFS AND/OR LLWS.

&&

.MARINE...
WELL DEFINED SURFACE TO 5000 FT DEEP LOW PRESSURE SYSTEM HAS BEEN
MOVING SE 5 KT ACROSS INNER WATERS OVERNIGHT/THIS MORNING. CURRENTLY
CENTERED ABOUT 25NM DUE W OF CARDIFF BY THE SEA. ESTIMATING CENTRAL
PRES OF 1006 MB. COMBINED SEAS AROUND 6 FT BEING OBSERVED AHEAD OF
THE LOW AND +9 FT BEHIND THE LOW. MOST OF THIS IS COMING FROM WIND
WAVE CONTRIBUTION AND AVERAGE PERIOD IS LESS THAN 8 SECONDS...SO
SMALL CRAFT WILL BE GETTING A LOT OF SLAMMING AND SURF CONDITIONS
WILL BE CONFUSED AND VERY CHOPPY THROUGH THIS EVENING. CURRENTLY
TIMING ON SMALL CRAFT ADVISORY LOOKS GOOD...ENDING AT MIDNIGHT. SEA
STATE SHOULD BECOME LUMPY BUT SMOOTHER OVERNIGHT AS WINDS FALL OFF
AND CLEAN UP CONSIDERABLY FRIDAY MORNING WITH OFFSHORE FLOW AROUND
5-10 KT AND A WNW SWELL OF 5 FT AT 9 SECONDS. THIS RESIDUAL WNW
SWELL WILL DROP QUICKLY...FALLING TO LESS THAN 3 FT BY FRIDAY
EVENING. OFFSHORE WINDS WILL BE ABOUT TWICE AS STRONG SATURDAY
MORNING AND COULD HAVE SOME GUSTS AROUND 20 KT ABEAM OF RIVER
MOUTHS.

&&

.FIRE WEATHER...
GUSTY WESTERLY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS
TODAY...WITH HIGHEST GUSTS NEAR SAN GORGONIO PASS AND THE SAN DIEGO
COUNTY DESERT FOOTHILLS. RH SHOULD BE ABOVE AVERAGE WEST OF THE
MOUNTAIN CRESTS WITH A MARINE LAYER DEPTH NEAR 5500 FEET MSL...AND
LOCALLY BELOW 20 PERCENT IN THE DESERTS.

FRIDAY THROUGH THE WEEKEND...OFFSHORE FLOW WILL DEVELOP AND BRING A
MUCH DRIER AIRMASS ALONG WITH GUSTY NORTHEAST TO EAST WINDS THROUGH
AND BELOW THE FAVORED PASSES AND CANYONS. WIND GUSTS IN THE
MOUNTAINS AND ALONG THE COASTAL FOOTHILLS WILL BE MAINLY IN THE
20-30 MPH RANGE...WITH LOCAL GUSTS OF 45 MPH POSSIBLE IN FAVORED
AREAS BELOW THE CAJON PASS...THROUGH THE SANTA ANA CANYONS...AND SAN
DIEGO COUNTY MOUNTAINS. DAY-TIME HUMIDITY WILL BE IN THE TEENS FOR
MOST INLAND AREAS...PARTICULARLY THE INLAND EMPIRE...AND THEN FALL
INTO THE UPPER SINGLE DIGITS IN MANY AREAS ON SATURDAY...EXCEPT NEAR
THE COAST. ONLY POOR TO MODERATE OVERNIGHT RECOVERY EXPECTED. WHILE
DURATIONS OF THE COMBINATION OF LOW HUMIDITY AND WIND DO NOT LOOK
SUFFICIENT FOR A RED FLAG WARNING FOR FRIDAY...WE ARE CONSIDERING A
FIRE WEATHER WATCH FOR SATURDAY IN SAN DIEGO COUNTY VALLEYS/DESERTS
AS THE EASTERLY GRADIENT WILL FOCUS WINDS THERE WITH AREAS OF
SUSTAINED WINDS 25 MPH POSSIBLE...AND THERE WILL BE LONG DURATIONS
OF RH BELOW 15 PERCENT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY
MOUNTAINS...COACHELLA VALLEY AND SAN DIEGO COUNTY DESERTS UNTIL 5 PM
PDT TODAY.

SMALL CRAFT ADVISORY UNTIL MIDNIGHT TONIGHT FOR THE OUTER WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...MAXWELL
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Sep 26, 4:00 AM PDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT THU SEP 26 2013

CAZ055-056-058-060>062-270200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT THU SEP 26 2013

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS FROM 20-35 MPH WITH GUSTS OF 45-55 MPH. PEAK
GUSTS TO 60 MPH POSSIBLE THROUGH AND BELOW THE WIND PRONE PASSES AND
ON THE DESERT SLOPES. VISIBILITY LOCALLY REDUCED IN BLOWING SAND AND
DUST. HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE
VEHICLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY AND SATURDAY...DRY AND WARMER WITH GUSTY OFFSHORE WINDS
AND LOW HUMIDITY ELEVATING THE WILDFIRE DANGER. ON SUNDAY AND MONDAY
THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY
DRY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-057-270200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
400 AM PDT THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND SATURDAY...GUSTY WINDS NEAR THE FOOTHILLS AND THROUGH THE
SANTA ANA MOUNTAINS. DRY AND WARM WITH VERY LOW HUMIDITY. LOCALLY
STRONG NORTHEAST WIND GUSTS OF 40 TO 50 MPH NEAR THE FOOTHILLS. ON
SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO
BE WARM AND VERY DRY.

ELEVATED WILDFIRE DANGER.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:17 AM PDTSmall Craft AdvisorySGX21 hr
Sep 26, 8:02 AM PDTWind AdvisorySGXRiverside, San Diego9 hr
Sep 26, 1:05 PM PDTFire Weather WatchSGXSan Diego23 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.